Where acceptance is all there is!
Nancy, Your info is so interesting. I never thought of having attacks. I don't ever have much hair in the shower drain, but do have what I call are floaties. A hair flitting here and there. I do notice more floaties after travel or stressful events. So attacks do sound appropriate. However, I think I have had hair loss the whole time since 2009.
I initially was so focused on my forehead, that I didn't notice hair surreptitiously disappearing from my temples. I've probably lost 1 1/4 inch from forehead, and 1 inch right temple, 3/4 inch left temple. This past year it's thinning all over my head, especially on the top. And I have discovered the back neck hairline is receding also.
By the way, sorry, Cical is short for Cicatricial Alopecia which FFA is.
Ah, I finally understand what you mean by handle - the handle part of the light brush that you hold. I was thinking of a handle to pick up the whole machine.
I really hate to do meds, but will consider Dutasteride. The 3x a week sounds good. Thank you for the research. The 2 women I am in touch with have been on Dutasteride about a month and say it is too soon to notice any difference.
I too hope someone figures this out. It is the weirdest thing ever. I am a CARF Patient Outreach Volunteer for CARF and am in touch with a number of people (at this time women) around the country and recently a woman in England. Each has her individual story which have similarities, but intriguing differences. I'm happy to see that CARF is growing and adding docs and researchers that have an interest in Cical and finding a cure/cause.
And also to enlighten (or get rid of) docs that say "you are going to go bald anyway...." How crude and rude.
Nancy & Wyobalance,
If shedding and scalp inflammation constitutes an attack, I have had perpetual attacks since October of last year except for about 6 months of being on Finesteride (which seemed to stop working in July 2016 after a great initial response that included hair growth). I guess I have an extreme case, unfortunately. I've watched 1/4 inch of frontal hair recede since July. Goodness only knows what's been lost in areas I can't see. Hair sheds everywhere - in the shower, when combing, styling, or doing nothing at all. The shedding is diffuse. High dose, longer term Prednisone helps the shedding, yet the side effects are horrible and I have a really hard time staying the course since I don't function well. What a terrible choice - my hair or my ability to function. I have lost about 60% of my hair all over my head since diagnosed in April 2014. At that time I was given hope that since I was seeking treatment at a fairly early stage, I would very likely retain what I had left. That has not been the outcome. My very well known hair derm is very caring, yet I do not want to go on transplant or chemotherapy drugs which are her recommendations for next steps in order to suppress my immune system.
Thank you both for posting as I've been giving up as of late and just wishing it would all fall out. Now I'm thinking of perhaps switching to Dutesteride and may even give the laser a go. Wyo, I too notice huge amounts of shedding during and after travel, which I do a lot of and it is a great pleasure of mine. I mentioned this to a doctor at the CARF conference in NOLA this year and I felt dismissed for making that statement.
Nancy, have you truly had no side effects with the Dutesteride? No mood changes or sexual side effects? It may be placebo, yet I thought I noticed some of this with Finesteride during the first 6 months of treatment (I'm still on it today)and assumed with Dut it would be much worse.
Thanks again to you both for giving me a little hope. I'm going to make a call for a Dut script tomorrow.
Any mention of products and services on Alopecia World is for informational purposes only; it does not imply a recommendation or endorsement by Alopecia World. Nor should any statement or representation on this site be construed as professional, medical or expert advice, or as pre-screened or endorsed by Alopecia World. Alopecia World is not responsible or liable for any of the views, opinions or conduct, online or offline, of any user or member of Alopecia World.
© 2026 Created by Alopecia World.
Powered by